MAUDE Adverse Event Report: SYNTHES HAGENDORF STRAIGHT TIP T25 DRIVER-LONG; SCREWDRIVERS

SYNTHES HAGENDORF STRAIGHT TIP T25 DRIVER-LONG; SCREWDRIVERS
Catalog Number 03.632.401
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Manufacturing site: (b)(4).Manufacturing date: 31.Aug.2016.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent surgery on (b)(6) 2017 for a transforaminal lumbar interbody fusion (tlif), level l4-5, and during final tightening of the locking caps, the screwdriver stripped.It was reported that the surgeon was able to complete the tightening without any problems and it was unclear if he was aware of the issue.The stripped screwdriver was found post operatively when cleaning up the instruments.The patient was implanted with an interbody spacer, 2 rods, 4 pedicle screws and 4 locking caps.The surgery was completed successfully, without delay, and the patient reported as stable.Concomitant devices: matrix locking cap without saddle (part #09.632.099, lot #unknown, quantity 4).This complaint is for one (1) screwdriver this is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A product investigation was performed on the subject device part #03.632.401, lot #l074225.The distal tip of the returned driver was confirmed to be severely stripped.The flanges do not appear to be bent or twisted in either direction, but are stripped in a way which possibly could be caused by impact to the driver downward onto the screw.The balance of the device shows surface wear which does not impact functionality.A visual inspection, drawing review and device history record (dhr) review were performed as part of this investigation.The complaint is confirmed.Replication is not applicable as the device is already stripped.No additional malfunctions were observed during investigation.Relevant drawings were reviewed during investigation.There were no issues during the manufacture of this product that would contribute to this complaint condition.The design history was not found to impact the complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.The returned parts were determined to be suitable for the intended use when employed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STRAIGHT TIP T25 DRIVER-LONG
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6449638
Report Number3003875359-2017-10158
Device Sequence Number10918005
Product Code HXX
UDI-Device Identifier10705034719924
UDI-Public(01)10705034719924(10)L074225
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.401
Device Lot NumberL074225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/14/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/31/2017
Supplement Report FDA Received Date05/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LOCKING CAP(PART 09.632.099, LOT UNKNOWN, QTY 4)
Patient Age68 YR
Patient Weight96